Wyoming, 2020Winter Storm in Wyoming, April 1 to 2, 2020
April 1 to 2, 2020 · NWS RIW · 3 events in 3 counties and zones
The combination of a cold front moving in from the northwest and moisture from the south brought locally heavy snow to portions of central Wyoming. Portions of the lower elevations in Fremont and Natrona County received amounts ranging from 6 to 9 inches of snow.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a cold front moving in from the northwest and moisture from the south brought locally heavy snow to portions of central Wyoming. Portions of the lower elevations in Fremont and Natrona County received amounts ranging from 6 to 9 inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 1, 10:36 AM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 1, 10:36 AM MST, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1136 AM MDT Wed Apr 1 2020
.SHORT TERM...Today through Friday night
West of the Divide...We continue to have snow showers and those
pain the neck snow bands across the area as I write this at
around 1:30 am. These will continue to be on and off through the
day, but with nature of them they will be hard to time and nail
down the heaviest ones. Although, like yesterday with temperatures
near freezing and the high now April sun angle, snow will have a
difficult time sticking to the roads in the lower elevations. This
will also be more of the banded variety of snow and hence hard to
pinpoint. These showers should really begin to decrease tonight
as action shifts further to the east and jet energy begins to pull
out of the area. Another weak system will swing through the area
on Thursday but this has little moisture to work with so any snow
amounts look to remain light. The drying trend will continue into
Friday. A weak shortwave may bring a few showers but coverage is
expected to be very limited with little moisture to work with.
East of the Divide and Sweetwater County...Things could get a
little messy here, especially tonight and into the first part of
tomorrow. We currently have some rain and snow showers ongoing
although roads currently look OK due to temperatures being
borderline and recent warm temperatures bringing warm ground
temperatures. This looks to be the story for most locations
through the day today. Rain and eventually snow as a cold front
drops southward will increase across the area and be fairly
widespread by evening. But, for the reasons stated in the West of
the Divide discussion, impacts should not be too severe since the
high sun angle and warm ground should prevent much accumulation on
roads. Things will likely change tonight as the right rear
quadrant of an exiting jet streak brings an increase in snow
across the area tonight and into the first part of tomorrow. At
this time, it appears the further east you go, the more impacts
there will be. The epicenter of the snow looks to be in portions
of Johnson and Natrona Counties, although portions of Fremont and
Sweetwater County may see decent snow as well with lesser amounts
further north. As a result, we have hoisted winter weather
advisories across portions of the area. Was on the fence about
Sweetwater County, since the event would be earlier there and
impacts may not be as severe. Will go with a special weather
statement there for now but future shifts may want to consider an
advisory if it trends later or wetter.
This could be a situation where a few hundred feet of elevation
could make a big difference in amounts. For example, in Casper a
place like Wyoming Boulevard could have much worse conditions than
downtown for example. Also, with the warm ground temperatures
accumulations may be higher on grass than on pavement. So some
variables for amounts. Nevertheless, the maximum impacts will be
tonight into the first part of tomorrow before the snow tapers off
and the sun begins to melt the snow.
Quiet weather looks to move in after that. Thursday night looks to
be the coolest night for a while as a clearing sky and high albedo
from the snow will drop temperatures considerably. Temperatures will
then begin a slow rebound as high pressure builds into the area and
then sunshine should melt the snow decently during the day on
Friday.
.LONG TERM...Saturday through Wednesday
At 12Z Saturday, models show a shortwave trough approaching the N.
California coast. The GFS quickly dampens this shortwave and
quickly pulls this feature across the forecast area Saturday
night. On the other hand, the ECMWF is slower and pulls this
feature northeast across Idaho and western Montana late Saturday
night into Sunday morning. The deterministic run of the GFS still
spits out some heavy banded precipitation, but the ECMWF and GEFS
mean continue to show the deterministic run of the GFS is the
outlier. Will have PoPs over the west Saturday and Sunday for this
system. Any snow amounts should be light.
The upper low that kicks out the shortwave mentioned above is
progged to be off the N. California Coast by 00Z Monday. This upper
low continues to pull southward off the California coast Monday and
Tuesday. At the same time a northern stream trough pulls across the
northern Rockies/S. Canada. There seems to be enough jet dynamics
for a decent chance of precipitation (valley rain/mountain snow)
mainly over the west. After Monday there are significant differences
in the models with the ECMWF almost completely dry while GFS shows
the potential of inclement weather both days with a decent cold
front Tuesday/Tuesday night.
&&
.AVIATION...For the 18Z TAFS through 18Z Thursday
East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals
VFR conditions will prevail at KLND/KRIW through 00Z, with marginal
MVFR ceilings at the remaining terminal sites. Light snow will
develop across the area between 22Z and 03Z Thursday. MVFR to IFR
conditions will prevail with the snow. Local LIFR conditions
cannot be ruled out, especially at KCPR and KLND, between 06Z and
15Z. Snow will gradually end, with VCSH, between 15Z and 18Z at
KCOD, KWRL and KRIW. Expect mountain obscurations through the TAF
period.
West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals
Isolated snow showers will continue over the area near KJAC with
areas of MVFR to IFR conditions. After 21Z, scattered snow showers
will occur in the west with local MVFR conditions. After 00Z
Thursday, snow will spread into the southwest with MVFR to IFR
conditions. After 06Z, snow will spread across the south with MVFR
to IFR conditions. At the same time, snow will begin to taper off
near KJAC. Snow will taper off at KBPI/KPNA after 09Z with VCSH. Expect
mountain obscuration through the TAF period.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.
&&
.FIRE WEATHER...
Snow showers will continue across the west today, but lighter than
previous days. Showers will gradually increase East of the Divide
and and become widespread by sunset. Snow is likely for much of
central Wyoming tonight with the heaviest snow from eastern
Sweetwater County through Johnson County. A gusty breeze will
develop this afternoon and tonight as a cold front drops southward.
Relative humidity will remain above critical levels. Mixing and
smoke dispersal will range from poor in some of the basins to good
to very good in the south.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to noon MDT
Thursday for WYZ009>011-016>020-022.
&&
SHORT TERM...Hattings
LONG TERM...Murrell
AVIATION...LaVoie
FIRE WEATHER...Hattings
Hazardous weather outlook, Apr 1, 2:19 PM MST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
319 PM MDT Wed Apr 1 2020
WYZ001>020-022>030-022130-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
319 PM MDT Wed Apr 1 2020
...Winter Weather Advisories are in effect for most areas east of
the Continental Divide through Thursday morning...
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...This afternoon and Tonight.
Snow is developing this afternoon and will continue into tonight,
heaviest in portions of Johnson and Natrona Counties. Please see
Winter Weather Advisories and forecasts for details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...Periods of snow continuing, ending in the afternoon.
Again, please see Winter Weather Products and forecasts for
details.
.SPOTTER INFORMATION STATEMENT...
Spotters are urged to report snowfall amounts.
In the hours before
Special weather statement, Apr 1, 2:12 PM MST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
312 PM MDT Wed Apr 1 2020
WYZ003-004-021200-
Cody Foothills-North Big Horn Basin-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, and Shell
312 PM MDT Wed Apr 1 2020
...Periods of snow returning...
* WHAT...Snow. Snow accumulations of generally 1 to 3 inches.
* WHERE...North Big Horn Basin and Cody Foothills.
* WHEN...Tonight into Thursday morning.
* ADDITIONAL DETAILS...Roads will be slick at times. Visibility
will be reduced. The Thursday morning commute may be impacted.
WYZ014-021200-
Wind River Mountains West-
312 PM MDT Wed Apr 1 2020
This is a special weather statement from the National Weather
Service in Riverton.
* WHAT...Snow. Snow accumulations of generally 3 to 6 inches.
* WHERE...Western Wind River Mountains and the western portions of
South Pass.
* WHEN...Tonight and midday Thursday.
* ADDITIONAL DETAILS...Roads will be slick at times. Visibility
will be reduced. The Thursday morning commute may be impacted
over South Pass.
WYZ028>030-021200-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Rock Springs, Green River, and Wamsutter
312 PM MDT Wed Apr 1 2020
This is a special weather statement from the National Weather
Service in Riverton.
* WHAT...Snow. Snow accumulations of generally 2 to 3 inches.
* WHERE...Sweetwater County, including Interstate 80.
* WHEN...Tonight into Thursday morning.
* ADDITIONAL DETAILS...Roads will be slick at times. Visibility
will be reduced.
Local storm report, Apr 1, 4:30 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RIVERTON WY
530 PM MDT WED APR 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM SNOW 3 SSW WILSON 43.46N 110.89W
03/31/2020 M3.50 INCHES TETON WY COCORAHS
1135 AM SNOW 1 SW CANYON 44.71N 110.51W
03/31/2020 E3.00 INCHES YELLOWSTONE WY MESONET
1143 AM SNOW 26 NW DUBOIS 43.81N 110.19W
03/31/2020 M5.00 INCHES TETON WY PUBLIC
TOGWOTEE PASS
0240 PM SNOW 9 NE PINEDALE 42.97N 110.75W
03/31/2020 M3.00 INCHES SUBLETTE WY PUBLIC
WHITE PINE BASE
0339 PM HEAVY SNOW JACKSON HOLE - RENDEZVO 43.59N 110.87W
04/01/2020 E15.00 INCHES TETON WY PARK/FOREST SRVC
0339 PM HEAVY SNOW 9.9 NNW JACKSON 43.60N 110.85W
04/01/2020 E14.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE - RAYMER
0339 PM HEAVY SNOW JACKSON HOLE - MID MOUN 43.59N 110.84W
04/01/2020 E12.00 INCHES TETON WY PARK/FOREST SRVC
0340 PM SNOW 8.6 NNW JACKSON 43.58N 110.85W
04/01/2020 E4.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE - BASE
0342 PM HEAVY SNOW GRAND TARGHEE - CHIEF J 43.79N 110.94W
04/01/2020 E10.00 INCHES TETON WY PARK/FOREST SRVC
0343 PM HEAVY SNOW 6 NW MOOSE 43.72N 110.77W
04/01/2020 E17.00 INCHES TETON WY PARK/FOREST SRVC
0343 PM HEAVY SNOW BROOKS LAKE 43.73N 110.01W
04/01/2020 E10.00 INCHES FREMONT WY PARK/FOREST SRVC
0343 PM HEAVY SNOW TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
04/01/2020 E8.00 INCHES TETON WY PARK/FOREST SRVC
0343 PM HEAVY SNOW COMMISSARY RIDGE 42.57N 110.73W
04/01/2020 E12.00 INCHES LINCOLN WY PARK/FOREST SRVC
0344 PM HEAVY SNOW 17.2 E THAYNE 42.97N 110.61W
04/01/2020 E15.00 INCHES LINCOLN WY PARK/FOREST SRVC
BLIND BULL SUMMIT
0344 PM SNOW 14.3 E THAYNE 42.87N 110.71W
04/01/2020 E5.00 INCHES LINCOLN WY PARK/FOREST SRVC
BOX Y RANCH
0347 PM SNOW ATLANTIC CITY 42.49N 108.72W
04/01/2020 M3.00 INCHES FREMONT WY CO-OP OBSERVER
0347 PM SNOW 3 SE BEDFORD 42.87N 110.90W
04/01/2020 M2.50 INCHES LINCOLN WY CO-OP OBSERVER
0350 PM HEAVY SNOW LAMAR RANGER STATION 44.89N 110.23W
04/01/2020 M6.00 INCHES YELLOWSTONE WY CO-OP OBSERVER
0351 PM SNOW SNAKE RIVER RANGER STAT 44.13N 110.66W
04/01/2020 M4.50 INCHES YELLOWSTONE WY CO-OP OBSERVER
0352 PM HEAVY SNOW PAHASKA 44.50N 109.96W
04/01/2020 M9.00 INCHES PARK WY CO-OP OBSERVER
0353 PM SNOW 5 SSE SMOOT 42.55N 110.88W
04/01/2020 M4.00 INCHES LINCOLN WY COCORAHS
0354 PM SNOW 2 SE THAYNE 42.90N 110.98W
04/01/2020 M2.50 INCHES LINCOLN WY COCORAHS
0356 PM SNOW 2 NE TETON VILLAGE 43.59N 110.79W
04/01/2020 M4.60 INCHES TETON WY COCORAHS
0358 PM HEAVY SNOW 1 WSW CANYON 44.72N 110.51W
04/01/2020 E6.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0359 PM SNOW 5 N SOUTH ENTRANCE 44.21N 110.67W
04/01/2020 E5.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0359 PM SNOW 4 W COOKE CITY 45.01N 110.01W
04/01/2020 E4.00 INCHES MONTANA WY MESONET
NORTHEAST ENTRANCE SNOTEL
0359 PM HEAVY SNOW 16 N PAHASKA 44.73N 109.91W
04/01/2020 E10.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0400 PM HEAVY SNOW 10 W PAHASKA 44.48N 110.16W
04/01/2020 E11.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0403 PM HEAVY SNOW 4 WSW PAHASKA 44.48N 110.04W
04/01/2020 E6.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0404 PM HEAVY SNOW 14 ESE OLD FAITHFUL 44.37N 110.58W
04/01/2020 E9.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0404 PM HEAVY SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
04/01/2020 E15.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0404 PM SNOW 1 E WEST YELLOWSTONE 44.66N 111.09W
04/01/2020 E3.00 INCHES MONTANA WY MESONET
WEST YELLOWSTONE SNOTEL
0405 PM HEAVY SNOW 21 W CLARK 44.94N 109.57W
04/01/2020 E10.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0405 PM HEAVY SNOW 19 WSW WAPITI 44.38N 109.79W
04/01/2020 E10.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0405 PM HEAVY SNOW 11 N DUBOIS 43.70N 109.67W
04/01/2020 E6.00 INCHES FREMONT WY MESONET
BURROUGHS CREEK SNOTEL
0405 PM HEAVY SNOW 14 NE PAHASKA 44.65N 109.78W
04/01/2020 E12.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0405 PM SNOW 30 SW MEETEETSE 43.86N 109.32W
04/01/2020 E5.00 INCHES PARK WY MESONET
KIRWIN SNOTEL
0406 PM HEAVY SNOW 26 WSW CLARK 44.80N 109.66W
04/01/2020 E7.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0406 PM HEAVY SNOW 56 SW CODY 43.93N 109.82W
04/01/2020 E13.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
0413 PM SNOW 17 W BUFFALO 44.40N 107.06W
04/01/2020 E3.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
0413 PM HEAVY SNOW 8 NNE MORAN JUNCTION 43.95N 110.45W
04/01/2020 E6.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0413 PM HEAVY SNOW 6 ENE ALTA 43.78N 110.93W
04/01/2020 E10.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0414 PM HEAVY SNOW 10 N BONDURANT 43.34N 110.43W
04/01/2020 E10.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0414 PM HEAVY SNOW 20 NE BONDURANT 43.39N 110.13W
04/01/2020 E8.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
0414 PM HEAVY SNOW 14 E BONDURANT 43.17N 110.14W
04/01/2020 E8.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0414 PM HEAVY SNOW 8 WNW JACKSON 43.52N 110.91W
04/01/2020 E6.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0414 PM SNOW SOUTH ENTRANCE 44.13N 110.67W
04/01/2020 E4.00 INCHES TETON WY MESONET
SNAKE RIVER STN SNOTEL
0414 PM HEAVY SNOW 25 NW DUBOIS 43.75N 110.06W
04/01/2020 E9.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
0415 PM HEAVY SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
04/01/2020 E9.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0415 PM SNOW 24 ESE BOULDER 42.65N 109.26W
04/01/2020 E4.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0416 PM SNOW 12 NNE PINEDALE 43.01N 109.76W
04/01/2020 E3.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0416 PM SNOW 16 SW DUBOIS 43.38N 109.88W
04/01/2020 E4.00 INCHES SUBLETTE WY MESONET
GUNSITE PASS SNOTEL
0416 PM HEAVY SNOW 22 N CORA 43.25N 110.02W
04/01/2020 E7.00 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
0416 PM SNOW 12 N CORA 43.11N 109.95W
04/01/2020 E4.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0417 PM SNOW 14 W CROWHEART 43.28N 109.45W
04/01/2020 E3.00 INCHES FREMONT WY MESONET
COLD SPRINGS SNOTEL
0417 PM SNOW 19 SSW LANDER 42.59N 108.90W
04/01/2020 E4.00 INCHES FREMONT WY MESONET
DEER PARK SNOTEL
0417 PM SNOW 18 W LANDER 42.87N 109.09W
04/01/2020 E4.00 INCHES FREMONT WY MESONET
HOBBS PARK SNOTEL
0417 PM HEAVY SNOW 6 WSW DUBOIS 43.50N 109.75W
04/01/2020 E7.00 INCHES FREMONT WY MESONET
LITTLE WARM SNOTEL
0417 PM SNOW 7 NW ATLANTIC CITY 42.57N 108.84W
04/01/2020 E3.00 INCHES FREMONT WY MESONET
SOUTH PASS SNOTEL
0417 PM SNOW 12 SW LANDER 42.70N 108.90W
04/01/2020 E3.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0418 PM HEAVY SNOW 19 SW BONDURANT 42.96N 110.61W
04/01/2020 E11.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0418 PM HEAVY SNOW 8 SE AFTON 42.65N 110.81W
04/01/2020 E9.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0418 PM SNOW 26 N KEMMERER 42.15N 110.68W
04/01/2020 E3.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0418 PM HEAVY SNOW 36 N KEMMERER 42.30N 110.68W
04/01/2020 E7.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0418 PM SNOW 15 NNE COKEVILLE 42.27N 110.81W
04/01/2020 E4.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0418 PM HEAVY SNOW 15 S AFTON 42.51N 110.91W
04/01/2020 E7.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0418 PM SNOW 21 W BIG PINEY 42.49N 110.53W
04/01/2020 E5.00 INCHES SUBLETTE WY MESONET
SNIDER BASIN SNOTEL
0418 PM HEAVY SNOW 19 SE AFTON 42.53N 110.66W
04/01/2020 E7.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0419 PM HEAVY SNOW 17 E AFTON 42.76N 110.59W
04/01/2020 E10.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0419 PM HEAVY SNOW 8 NE AFTON 42.82N 110.84W
04/01/2020 E12.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0419 PM SNOW 12 ESE BONDURANT 43.13N 110.20W
04/01/2020 E5.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
&&Winter Storm, Natrona County Lower Elevations
- When
- April 1, 5:00 PM MST to April 2, 11:00 AM MST
- Where
- Natrona County Lower Elevations forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Snowfall amounts around Casper, Wyoming ranged from 5 to 8 inches, including 7.8 inches at the Natrona County airport. Less snow fell in northern Natrona County, Wyoming.
Winter Storm, Wind River Basin
- When
- April 1, 7:00 PM MST to April 2, 11:00 AM MST
- Where
- Wind River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Snow fall amounts around Riverton, Wyoming ranged anywhere from 4 to 7 inches. At Hudson Wyoming, 8 inches of snow was measured.
Winter Storm, Lander Foothills
- When
- April 1, 7:00 PM MST to April 2, 11:00 AM MST
- Where
- Lander Foothills forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Total snowfall amounts around Lander, Wyoming ranged from 6 to 9 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, April 1, 20201 death · 1 event
- Flood in Pennsylvania, April 1 to 30, 2020$200,000 · 1 event
- Flooding in South Dakota, April 1 to 30, 2020$35,000 · 10 events
- Flooding in South Dakota, April 1 to 12, 2020$32,000 · 10 events
- Flooding in Iowa, April 1 to 5, 2020$40,000 · 4 events
- Flood in Missouri, April 1 to 11, 2020$40,000 · 1 event
- Drought in Texas, April 1 to 30, 202024 events
- Winter Storm and Winter Weather in South Dakota, April 1 to 2, 202020 events
- Winter Storm in North Dakota, April 1 to 3, 202018 events
- Winter Storm in Minnesota, April 1 to 3, 202015 events
- Drought in Texas, April 1 to 30, 202012 events
- Drought in New Mexico, April 1 to 30, 202011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 884359, 884357, 884358.